MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC T-PLIF 10MM TRIAL SPACER 10MM HEIGHT; TEMPLATE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC T-PLIF 10MM TRIAL SPACER 10MM HEIGHT; TEMPLATE
Model Number 03.806.010
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019 the sales consultant took hammers and trial shafts to be welded at a local machine shop per the surgeon¿s instructions.The instruments were spot welded twice, about 180 degrees offset and not a circumferential weld.The surgeon¿s practice is to use a general surgical hammer to insert and remove the trial.When the trials are hammered out for removal, the surgeon hits the underside of the device where the collar is to enable the release of the trial shaft as part of its modular design.During the removal the trial would detach from the t-handle when surgeon would hit the collar of t-handle as he was removing the trial from the disc space with the hospital mallet.The devices were returned to the surgeon after (b)(6) 2019 and were sterilized.The modified instruments were used in ten (10) cases.The instruments were removed from the facility on (b)(6) 2019.There were no adverse events, delays, malfunctions, fragments, or other medical interventions.This complaint involves eight (8) devices.This report is for one (1) t-plif 10mm trial spacer 10mm height.This is report 1 of 8 for (b)(4).This complaint is linked to (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3 (device evaluated by mfr), h4 (device manufacture date), h6 investigation summary.Visual inspection: t-plif 10mm trial spacer 10mm height was received at us cq.Upon visual inspection at cq, it is observed that the device was spot welded on two spots connecting quick release t-handle.The device was modified in a non depuy synthes facility.The etch was illegible and the lot number was unknown.The rest of the device shows normal wear which would not contribute to the complaint condition.Thus, the reported complaint is confirmed.Device failure/ defect found? yes.Document/specification review: the following drawings were reviewed during the investigation: t-plif trial spacer.No design issues or discrepancies were noted during the investigation.Complaint confirmed? yes.Investigation conclusion: a visual inspection, and document/specification review were performed as part of this investigation.The device was found to be spot welded (unintended modification) connecting quick release t-handle outside the depuy synthes facility.Thus, the complaint is confirmed.Definitive root cause for the reported complaint is the device was modified in a non-depuy synthes facility.No product design or manufacturing issues were identified, and no new malfunctions were identified either.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history: part number: 03.806.010, t-plif 10mm trial spacer 10mm height.Lot number: h640787 (non-sterile).Manufacturing location: supplier: j&b precision inc./ inspected, packaged and released by: monument.Release to warehouse date: 23-aug-2018.Lot quantity: 10.Purchased finished goods traveler met all inspection acceptance criteria.Inspection sheet, incoming final inspection, met all inspection acceptance criteria.Certificate of compliance supplied by j&b precision dated 13-aug-2018 was reviewed and determined to be conforming.Packaging label log (pll) was reviewed and determined to be conforming.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the inspection or release of this product that would contribute to this complaint condition.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the inspection or release of the product that would contribute to this complaint condition.H11 corrected data: d10:concomitant medical products: device receipt.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3 (device evaluated by mfr), h6: investigation summary.Investigation flow: visual.Visual inspection: t-plif 10mm trial spacer 10mm height was received at us cq.Upon visual inspection at cq, it is observed that the device was spot welded on two spots connecting quick release t-handle.The device was modified in a non depuy synthes facility.The etch was illegible and the lot number was unknown.The rest of the device shows normal wear which would not contribute to the complaint condition.Thus, the reported complaint is confirmed.Document/specification review: the following drawings were reviewed during the investigation: no design issues or discrepancies were noted during the investigation.Investigation conclusion: a visual inspection, and document/specification review were performed as part of this investigation.The device was found to be spot welded (unintended modification) connecting quick release t-handle outside the depuy synthes facility.Thus, the complaint is confirmed.Definitive root cause for the reported complaint is the device was modified in a non-depuy synthes facility.No product design or manufacturing issues were identified, and no new malfunctions were identified either.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Capa: capa: 09424 was opened to perform further corrective action on the following issue: a regional sales manager identified that a sales rep utilized a local machine shop to modify instruments outside of documented and validated manufacturing processes.The devices were removed from the field on september 5, 2019.The modified instruments are estimated to have been used in 9-10 patient cases.The original instruments which were modified are the synthes spine t-plif trial spacers and quick release t-handle which were welded together.Actual condition: devices modified outside of documented, validated processes.Required condition: devices manufactured per documented, validated processes.Field action (pie 1600738 / field action 1602387): per qrb 1600738 decision on sep 20, 2019 devices were recalled from the field.Device history lot.Manufacturing location: supplier ¿ j&b precision inc./ inspected, packaged and released.By: monument.Release to warehouse date: aug 23, 2018.Part number: 03.806.010, t-plif 10mm trial spacer 10mm height.Lot number: h640787 (non-sterile).Lot quantity: 10.Purchased finished goods traveler met all inspection acceptance criteria.Inspection sheet, incoming final inspection, 03if806008 rev f met all inspection acceptance criteria.Certificate of compliance supplied by j&b precision dated 13-aug-2018 was reviewed and determined to be conforming.Packaging label log (pll) lppf and lmf rev a was reviewed and determined to be conforming.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the inspection or release of this product that would contribute to this complaint condition.Device history review: oct 03, 2019: dhr reviewed.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the inspection or release of the product that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
T-PLIF 10MM TRIAL SPACER 10MM HEIGHT
Common Device Name
TEMPLATE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9144928
Report Number2939274-2019-61038
Device Sequence Number14153821
Product Code HWT
UDI-Device Identifier10705034723006
UDI-Public(01)10705034723006
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.806.010
Device Catalogue Number03.806.010
Device Lot NumberH640787
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2019
Initial Date Received by Manufacturer 09/05/2019
Supplement Date Received by Manufacturer10/02/2019
10/23/2019
11/05/2019
Initial Report FDA Received Date10/02/2019
Supplement Report FDA Received Date10/16/2019
10/28/2019
11/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1